Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

gwinter – why is your oncologist not putting you on a new medication to prevent the cancer from returning?

REPLY
@francine6829

gwinter – why is your oncologist not putting you on a new medication to prevent the cancer from returning?

Jump to this post

I wondered that, too, Francine.

REPLY
@cautiousoptimism

I have been taking arimidex for 8 months since dx of lobular carcinoma. I have many side effects, including hair thinning. Has anyone else experienced this? Will I eventually lose it all?

Jump to this post

I’ve been on Arimidex (aka Anastrozole) 5 yrs and hair loss is issue for me. There is plenty of regrowth and did not lose it all! The quality of my hair changed overall. It’s very thin where parted. Good beautician with cuts and style has helped me feel better.
Yoga & exercise helped for joint pains.

REPLY
@newgranny

I’ve been on Arimidex (aka Anastrozole) 5 yrs and hair loss is issue for me. There is plenty of regrowth and did not lose it all! The quality of my hair changed overall. It’s very thin where parted. Good beautician with cuts and style has helped me feel better.
Yoga & exercise helped for joint pains.

Jump to this post

Thank you for this @newgranny ! Encouraging to hear someone is out there getting some regrowth. Feels so vain to be worried about hair, but it's upsetting to lose it to chemo, get it all back, and then start losing it again. Take care.

REPLY
@newgranny

I’ve been on Arimidex (aka Anastrozole) 5 yrs and hair loss is issue for me. There is plenty of regrowth and did not lose it all! The quality of my hair changed overall. It’s very thin where parted. Good beautician with cuts and style has helped me feel better.
Yoga & exercise helped for joint pains.

Jump to this post

My Dr. suggested Rogaine for bald spots on the scalp. You need to take it for about 4 months to see if it works though.

REPLY

Has anyone tried going on a gluten free diet to reduce the joint inflammation in their body? I just started 3 days ago to give it a try.

REPLY
@teege1

I’ve been on anastrozole for 5 months and so far my only major symptom has been insomnia. I am up to an average of 5 hours sleep a night at this point. I am also having chronic mild headaches but not sure if that is related to my chronic migraines or the anestrozole. I will see my neurologist in Sept and discuss with him. I did lose some of my hair after my first surgery (8 hours) but that has pretty much stopped now. I had IDC, Mucinous type, 2 tumors, Stage 1 and Stage 2. I elected for bilateral mastectomy with natural reconstruction using my own fatty tissue. I am the most blessed woman as I did not need Chemo or radiation but anestrozole is wreaking havoc with my emotions and depression. Good luck and blessings to you.

Jump to this post

❤️ your comments about wreaking havoc with your emotions! This has been my story as well! I am hopeful the anxiety issues will stop once I’m off Anastrozole….awaiting Oncology appointment next week to discuss. I have been on drug for 5 years (but who’s counting?)

REPLY
@newgranny

❤️ your comments about wreaking havoc with your emotions! This has been my story as well! I am hopeful the anxiety issues will stop once I’m off Anastrozole….awaiting Oncology appointment next week to discuss. I have been on drug for 5 years (but who’s counting?)

Jump to this post

Oh, you are not alone! Almost 2.5 years on this drug and anxiety & depression are significant side effects… you begin to feel like "why can't I just pull it together?" but it is very real. Not sleeping soundly doesn't help either. I try to meditate but I'm not that good at it. I also use an essential oil diffuser at home and find that some of the anti-anxiety blends help a little. Worth a try and diffusers are inexpensive. All the best to you.

REPLY
@francine6829

All of you warriors suffering with pain, tell your oncologist to put you on Tomoxifen. Life changing

Jump to this post

Francine6829, sooooo pleased for you that Tomoxifin is working!!! I was on Tomoxifin for a few months and the side effects were better than when I was on Anastrozole, but I still had some nasty side effects. My oncologist has let me be on a break from meds for a few months as my cancer was a very slow growing type. It’s been heaven to have the break!! But I’m supposed to go back on Tomoxifin when I see her at my next appointment in late September. Not looking forward to it!

REPLY

What side effects ?

REPLY

Just wanted to let everyone in the Breast Cancer group know that this week's Mayo Clinic Connect member spotlight highlights a member who has been active in this discussion and often supports others in the group. Get to know more about @cindylb, her Connect experiences and how getting support from all of you helps. Get a glimpse of Cindy and what she enjoys offline, too.

– Sustained on Her Journey by Connect Members: Meet @cindylb https://connect.mayoclinic.org/page/about-connect/newsfeed-post/sustained-on-her-journey-by-connect-members-meet-cindylb/

Be sure to subscribe (+Follow) the About Connect page https://connect.mayoclinic.org/page/about-connect/ and see new member spotlights published every 2 weeks.

REPLY

This is just slightly off topic but I had to share………..I had Stage 1 Lobular BC, no lymph node involvement and low risk of recurrence BUT I wanted to try the AI's and tried them all. I couldn't tolerate any of them due to the usual side effects and some relatively serious. I had my hormone levels checked by my oncologist multiple times and my levels of Estrogen were low (ER positive BC for me). Here's the next saga……I have been having some vaginal atrophy over the past few years and it finally became so bad that I had to start using vaginal estrogen. I have worked so hard to reduce my estrogen so my breast cancer won't recur (a goal we all share in a big way) and although this cream is low dose and doing the trick for me, I'm feeling all sorry for myself because it seems the hormone woes just never end. Sigh…..

REPLY
Please sign in or register to post a reply.